Frequently Asked Questions

Acetaminophen

Error message

Deprecated function: mysql_connect(): The mysql extension is deprecated and will be removed in the future: use mysqli or PDO instead in require_once() (line 8 of /home/jonbelkin/public_html/sites/all/libraries/drugs_lib/baza_sys.php).

Examples include Excedrin and Vanquish

Analgesic combinations


Acetaminophen is used for:

Relieving headaches, migraine headaches, toothaches, muscle aches, premenstrual or menstrual aches, or other minor aches and pains (eg, due to sinusitis, arthritis, or colds). It may also be used for other conditions as determined by your doctor.

Acetaminophen is an analgesic and antipyretic combination. It works by blocking substances in the body that cause pain and inflammation.

Do NOT use acetaminophen if:

  • you are allergic to any ingredient in acetaminophen
  • you are a child or teenager with influenza (flu) or chickenpox
  • you have bleeding problems, such as hemophilia, von Willebrand disease, or low blood platelets
  • you have had a severe allergic reaction (eg, severe rash, hives, swelling of the face, breathing difficulties, dizziness) to aspirin, tartrazine, or a nonsteroidal anti-inflammatory drug (NSAID) (eg, celecoxib, ibuprofen, naproxen)
  • you are taking an NSAID or another medicine that contains acetaminophen

Contact your doctor or health care provider right away if any of these apply to you.

Slideshow: Living with Your Migraines: Tips for Treatment and Prevention

Before using acetaminophen:

Some medical conditions may interact with acetaminophen. Tell your health care provider if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a history of alcohol abuse or if you consume 3 or more alcohol-containing drinks every day
  • if you are 60 years old or older
  • if you are taking a diuretic
  • if you have asthma, bleeding or clotting problems, growths in the nose (nasal polyps), kidney or liver problems (eg, cirrhosis), hepatitis, high blood pressure, heart problems, influenza (flu) or chickenpox, vitamin K deficiency, anxiety, or trouble sleeping
  • if you have or have a history of stomach or peptic ulcers (bleeding ulcers) or other stomach problems (eg, heartburn, upset stomach, stomach pain)
  • if the patient is a child with a stroke, a weakened blood vessel (cerebral aneurysm) or bleeding in the brain, or Kawasaki syndrome (a rare inflammation causing heart problems in children)
  • if you are taking acetaminophen for a migraine and:
    • your doctor has never told you that you have migraines
    • you have your first headache after you are 50 years of age
    • this headache is different than your usual migraines
    • you have the worst headache of your life, your migraine causes vomiting, or you need bed rest because of your migraine
    • you have a fever and stiff neck or your headaches happen after injury, activity, coughing, or bending
    • you have headaches on a daily basis

Some MEDICINES MAY INTERACT with acetaminophen. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Carbonic anhydrase inhibitors (eg, acetazolamide) because they may decrease acetaminophen's effectiveness
  • Anticoagulants (eg, warfarin), clopidogrel, corticosteroids (eg, prednisone), heparin, ketorolac, NSAIDs (eg, celecoxib , ibuprofen, naproxen), or serotonin reuptake inhibitors (eg, fluoxetine) because the risk of bleeding may be increased
  • Insulin, isoniazid, oral hypoglycemics (eg, glyburide, repaglinide), or quinolone antibiotics (eg, ciprofloxacin) because the risk of their side effects may be increased by acetaminophen
  • Methotrexate, theophylline, or valproic acid because their actions and the risk of their side effects may be increased by acetaminophen
  • Probenecid or sulfinpyrazone because their effectiveness may be decreased by acetaminophen

This may not be a complete list of all interactions that may occur. Ask your health care provider if acetaminophen may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use acetaminophen:

Use acetaminophen as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Take acetaminophen by mouth with or without food. If stomach upset occurs, take with food to reduce stomach irritation.
  • Take acetaminophen with a full glass of water (8 oz [240 mL]). Do not lie down for 30 minutes after taking acetaminophen.
  • Use acetaminophen exactly as directed on the package, unless instructed differently by your doctor. If you are taking acetaminophen without a prescription, follow any warnings and precautions on the label.
  • If you miss a dose of acetaminophen and you are taking it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use acetaminophen.

Important safety information:

  • Acetaminophen has acetaminophen, aspirin, and caffeine in it. Before you start any new medicine, check the label to see if it has acetaminophen, aspirin, or caffeine in it too. If it does or if you are not sure, check with your doctor or pharmacist.
  • Contact your doctor right away if you take more than 4,000 mg of acetaminophen per day, even if you feel well.
  • Acetaminophen may harm your liver. Your risk may be greater if you drink alcohol while you are using acetaminophen. Talk to your doctor before you take acetaminophen or other fever reducers if you drink alcohol.
  • A very bad skin reaction (Stevens-Johnson syndrome/toxic epidermal necrolysis) may happen. It can cause very bad health problems that may not go away and sometimes death. Get medical help right away if you have signs like red, swollen, blistered, or peeling skin (with or without fever); red or irritated eyes; or sores in your mouth, throat, nose, or eyes.
  • Do not take more than the dose recommended by your doctor or the package labeling. If you take more than recommended, your risk of severely harming your liver may be increased. If you are not sure how much medicine you may take, contact your doctor or pharmacist.
  • Aspirin has been linked to a serious illness called Reye syndrome. Do not give acetaminophen to a child or teenager who has or is recovering from the flu, chickenpox, or a viral infection. Contact your doctor with any questions or concerns.
  • Avoid large amounts of food or drink that have caffeine (eg, coffee, tea, cocoa, cola, chocolate). This includes any medicines that contain caffeine. Too much caffeine may cause nervousness, irritability, sleeplessness, or fast heartbeat.
  • Serious stomach ulcers or bleeding can occur with the use of acetaminophen. Taking it in high doses or for a long time, smoking, or drinking alcohol increases the risk of these side effects. Taking acetaminophen with food will NOT reduce the risk of these effects. Contact your doctor or emergency room at once if you develop severe stomach or back pain; black, tarry stools; vomit that looks like blood or coffee grounds; or unusual weight gain or swelling.
  • Acetaminophen may reduce the number of clot-forming cells (platelets) in your blood. Avoid activities that may cause bruising or injury. Tell your doctor if you have unusual bruising or bleeding. Tell your doctor if you have dark, tarry, or bloody stools.
  • Tell your doctor or dentist that you take acetaminophen before you receive any medical or dental care, emergency care, or surgery.
  • Do not take acetaminophen for at least 7 days after any surgery unless directed by your health care provider.
  • If your pain does not get better or becomes worse, or if you have a fever that becomes worse or lasts for more than 3 days, contact your doctor.
  • Acetaminophen may cause false results with some in-home test kits for blood cholesterol. Check with your doctor or pharmacist if you are taking acetaminophen and need to check your blood cholesterol at home.
  • Use acetaminophen with caution in the ELDERLY; they may be more sensitive to its effects.
  • Different brands of acetaminophen may have different dosing instructions for CHILDREN. Follow the dosing instructions on the package labeling. If your doctor has given you instructions, follow those. If you are unsure of the dose to give a child, check with your doctor or pharmacist.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant, contact your doctor. You will need to discuss the benefits and risks of using acetaminophen while you are pregnant. Acetaminophen is not recommended during the last 3 months (third trimester) of pregnancy. It may cause injury to the fetus. Acetaminophen is found in breast milk. If you are or will be breast-feeding while you use acetaminophen, check with your doctor. Discuss any possible risks to your baby.

Possible side effects of acetaminophen:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Heartburn; nausea; upset stomach.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); confusion; fainting; hearing loss; ringing in the ears; symptoms of liver problems (eg, dark urine, pale stools, persistent loss of appetite, right-upper stomach pain, yellowing of the skin or eyes); unusual tiredness.

This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. To report side effects to the appropriate agency, please read the Guide to Reporting Problems to FDA.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center, or emergency room immediately.

Proper storage of acetaminophen:

Store acetaminophen at room temperature, between 68 and 77 degrees F (20 and 25 degrees C), in a tightly closed container. Store away from heat, moisture, and light. Do not store in the bathroom. Keep acetaminophen out of the reach of children and away from pets.

General information:

  • If you have any questions about acetaminophen, please talk with your doctor, pharmacist, or other health care provider.
  • Acetaminophen is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.
  • Check with your pharmacist about how to dispose of unused medicine.

This information should not be used to decide whether or not to take acetaminophen or any other medicine. Only your health care provider has the knowledge and training to decide which medicines are right for you. This information does not endorse any medicine as safe, effective, or approved for treating any patient or health condition. This is only a brief summary of general information about acetaminophen. It does NOT include all information about the possible uses, directions, warnings, precautions, interactions, adverse effects, or risks that may apply to acetaminophen. This information is not specific medical advice and does not replace information you receive from your health care provider. You must talk with your healthcare provider for complete information about the risks and benefits of using acetaminophen.

Issue Date: February 4, 2015
Database Edition 15.1.1.002
Copyright © 2015 Wolters Kluwer Health, Inc.

Disclaimer: This information should not be used to decide whether or not to take this medicine or any other medicine. Only your health care provider has the knowledge and training to decide which medicines are right for you. This information does not endorse any medicine as safe, effective, or approved for treating any patient or health condition. This is only a brief summary of general information about this medicine. It does NOT include all information about the possible uses, directions, warnings, precautions, interactions, adverse effects, or risks that may apply to this medicine. This information is not specific medical advice and does not replace information you receive from your health care provider. You must talk with your healthcare provider for complete information about the risks and benefits of using this medicine.

Not all side effects for acetaminophen / aspirin / caffeine may be reported. You should always consult a doctor or healthcare professional for medical advice. Side effects can be reported to the FDA here.

For the Consumer

Applies to acetaminophen / aspirin / caffeine: capsules, tablets

Other dosage forms:

  • powder packet

Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Heartburn; nausea; upset stomach.

Seek medical attention right away if any of these SEVERE side effects occur while taking acetaminophen / aspirin / caffeine:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); confusion; fainting; hearing loss; ringing in the ears; symptoms of liver problems (eg, dark urine, pale stools, persistent loss of appetite, right-upper stomach pain, yellowing of the skin or eyes); unusual tiredness.

For Healthcare Professionals

Applies to acetaminophen / aspirin / caffeine: oral powder for reconstitution, oral tablet

Hepatic

Alcoholic patients may develop hepatotoxicity after even modest doses of acetaminophen. In healthy patients, approximately 15 grams of acetaminophen is necessary to deplete liver glutathione stores by 70% in a 70 kg person. However, hepatotoxicity has been reported following smaller doses. Glutathione concentrations may be repleted by the antidote N-acetylcysteine. One case report has suggested that hypothermia may also be beneficial in decreasing liver damage during overdose.

In a recent retrospective study of 306 patients admitted for acetaminophen overdose, 6.9% had severe liver injury but all recovered. None of the 306 patients died.

One study has suggested that acetaminophen may precipitate acute biliary pain and cholestasis. The mechanism of this effect may be related to inhibition of prostaglandin and alterations in the regulation of the sphincter of Oddi.

Cases of acute pancreatitis have been reported rarely with the use of acetaminophen.

A 19 year old female developed hepatotoxicity, reactive plasmacytosis and agranulocytosis followed by a leukemoid reaction after acute acetaminophen toxicity.[Ref]

Hepatic side effects including hepatotoxicity and hepatitis have been reported.

In alcoholic patients, severe and sometimes fatal dose dependent hepatitis has been reported with acetaminophen use. Hepatotoxicity has been increased during fasting.

Cases of aspirin induced hepatotoxicity and cholestatic hepatitis, particularly at high doses, have been reported rarely.[Ref]

Gastrointestinal

Endoscopically identifiable gastric mucosal lesions occur in most patients who receive a single dose of aspirin. Clinically evident gastrointestinal bleeding has been reported in as many as 3% of treated elderly patients. Anorectal ulceration and rectal stenosis have been reported in patients who abuse aspirin containing rectal suppositories. One case controlled study has suggested that an association between aspirin (and other NSAID) consumption and appendicitis may exist.[Ref]

Gastrointestinal side effects have been common and have included epigastric distress (in as many as 83% of patients treated with regular aspirin), abdominal discomfort or pain, endoscopically identifiable gastric mucosal lesions, nausea, and vomiting. More serious gastrointestinal effects include hemorrhage, peptic ulcers, perforation, and esophageal ulcerations.

In clinical trials of caffeine citrate, five cases of necrotizing enterocolitis were reported among the 46 infants exposed to the caffeine citrate injection.

Gastrointestinal side effects have been rare with the use of acetaminophen, except in alcoholics and after overdose.[Ref]

General

General side effects including caffeinism have been reported. Consumption of higher doses of caffeine (>600 mg/day) has been reported to have lead to caffeinism. Caffeinism is a syndrome characterized by anxiety, restlessness, and sleep disorders (similar to anxiety states). It has also been reported that chronic, heavy caffeine ingestion may be associated with depression. Caffeine may cause anxiety and panic in panic disorder patients and may aggravate PMS.

In general, many side effects noted with aspirin use are dose-related.[Ref]

Renal

The mechanism of an aspirin induced decrease in renal function may be related to inhibition of renal prostaglandin synthesis with consequent decreases in renal blood flow. Vasodilating renal prostaglandins may be particularly important in patients who exhibit arterial underfilling (i.e. heart failure, cirrhosis). The administration of high doses of NSAIDs to such patients has produced acute renal failure in rare instances.

Acetaminophen: Acute tubular necrosis usually occurs in conjunction with liver failure, but has been observed as an isolated finding in rare cases. A possible increase in the risk of renal cell carcinoma has been associated with chronic acetaminophen use as well.

A case control study of patients with end stage renal disease suggested that long term consumption of acetaminophen may significantly increase the risk of end stage renal disease particularly in patients taking more than two pills per day.[Ref]

Renal side effects of aspirin have included reduction in glomerular filtration rate (particularly in patients who are sodium restricted or who exhibit diminished effective arterial blood volume, such as patients with advanced heart failure or cirrhosis), interstitial nephritis, papillary necrosis, elevations in serum creatinine, elevations in blood urea nitrogen, proteinuria, hematuria, and renal failure.

Renal side effects have been rare with acetaminophen use and have included acute tubular necrosis and interstitial nephritis. Adverse renal effects are most often observed after overdose, after chronic abuse (often with multiple analgesics), or in association with acetaminophen related hepatotoxicity.[Ref]

Hypersensitivity

Hypersensitivity side effects of aspirin have included bronchospasm, rhinitis, conjunctivitis, urticaria, angioedema, and anaphylaxis. Approximately 10% to 30% of asthmatics are aspirin sensitive (with the clinical triad of aspirin sensitivity, bronchial asthma, and nasal polyps).

Hypersensitivity reactions such as anaphylaxis and fixed drug eruptions have rarely been reported in association with acetaminophen use.[Ref]

The mechanism of aspirin induced hypersensitivity may be related to an up-regulation of the 5-lipoxygenase pathway of arachidonic acid metabolism with a resulting increase in the products of 5-lipoxygenase (such as leukotrienes).[Ref]

Hematologic

Hematologic side effects of aspirin (in addition to predictable antiplatelet effects which may result in hemorrhage) have included increased blood fibrinolytic activity. In addition, hypoprothrombinemia, thrombocytopenia, thrombocyturia, megaloblastic anemia, and pancytopenia have been reported rarely. Aplastic anemia has also been reported.

Rare cases of thrombocytopenia associated with acetaminophen have been reported. Methemoglobinemia with resulting cyanosis has also been observed in the setting of acute overdose.[Ref]

Dermatologic

Dermatologic side effects from the use of aspirin including Stevens-Johnson syndrome and a lichenoid eruption have been reported rarely.

Dermatologic side effects associated with acetaminophen includes the risk of rare but potentially fatal serious skin reactions known as Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN), and acute generalized exanthematous pustulosis (AGEP). Erythematous skin rashes associated with acetaminophen have been reported, but are rare. Acetaminophen associated bullous erythema and purpura fulminans have been reported.[Ref]

Respiratory

Respiratory side effects including hyperpnea, pulmonary edema, and tachypnea have occurred in patients receiving aspirin.

A case of acetaminophen induced eosinophilic pneumonia has been reported.[Ref]

Cardiovascular

Two cases hypotension have been reported following the administration of acetaminophen. Both patients experienced significant decreases in blood pressure. One of the two patients required pressor agents to maintain adequate mean arterial pressures. Neither episode was associated with symptoms of anaphylaxis. Neither patient was rechallenged after resolution of the initial episode.[Ref]

Cardiovascular side effects of aspirin have been reported rarely and have included salicylate induced variant angina, ventricular ectopy, conduction abnormalities, and hypotension, particularly during salicylate toxicity.

Several cases of hypotension have been reported following the administration of acetaminophen.[Ref]

Metabolic

Metabolic side effects of aspirin have included dehydration and hyperkalemia. Respiratory alkalosis and metabolic acidosis, particularly during salicylate toxicity, have been reported. A case of hypoglycemia has also been reported in a patient on hemodialysis.[Ref]

Nervous system

Nervous system side effects in patients receiving aspirin have included agitation, cerebral edema, coma, confusion, dizziness, headache, cranial hemorrhage, lethargy, and seizures. Some investigators have reported that modest doses may result in decreased frequency selectivity and may therefore impair hearing performance, particularly in the setting of background noise.[Ref]

Regarding the use of aspirin, some investigators have suggested that tinnitus may be a less reliable indicator of salicylate toxicity than previously believed. Patients with high frequency hearing loss may have difficulty perceiving tinnitus. In a study of rheumatoid arthritis patients, those with tinnitus had no greater salicylate levels than those without tinnitus. Elderly patients may be less likely to perceive tinnitus than younger patients.[Ref]

Other

Other side effect have also been reported. In one study of the effects of caffeine, 634 women with fibrocystic breast disease (compared to 1066 women without the disease), the occurrence of fibrocystic breast disease was positively associated with average daily consumption of caffeine. Women who consumed 31 to 250 mg/day of caffeine were reported to have a 1.5 times increase in odds to have the disease. Women who consumed over 500 mg/day of caffeine were reported to have a 2.3 times increase in odds.

Reye's syndrome, although rare, has been associated with aspirin use in children with an acute viral illness. Reye's syndrome has also been reported even more rarely in adults.

Prolonged labor and pregnancy, decreased infant birth weight and stillborn births, antepartum and postpartum bleeding have occurred due to aspirin use by women during the third trimester of pregnancy.[Ref]

Reye's syndrome typically involves vomiting, neurologic dysfunction, and hepatic dysfunction during or shortly after an acute viral infection.[Ref]

Musculoskeletal

Musculoskeletal side effects including rhabdomyolysis have occurred in patients receiving aspirin.[Ref]

Endocrine

Endocrine side effects of aspirin use have included hypoglycemia and hyperglycemia.[Ref]

Ocular

Ocular side effects including cases of localized periorbital edema have been reported rarely in patients receiving aspirin.[Ref]

Oncologic

Oncologic side effects have been reported. Several epidemiologic studies have suggested that chronic aspirin use may decrease the risk of large bowel neoplasms. However, other studies have not found this beneficial effect.[Ref]

References

1. He J, Whelton PK, Vu B, Klag MJ "Aspirin and risk of hemorrhagic stroke: a meta-analysis of randomized controlled trials." JAMA 280 (1998): 1930-35

2. Petty GW, Brown RD, Whisnant JP, Sicks JD, O'Fallon WM, Wiebers DO "Frequency of major complications of aspirin, warfarin, and intravenous heparin for secondary stroke prevention: a population study." Ann Intern Med 130 (1999): 14-22

3. Lanas A, Serrano P, Bajador E, Esteva F, Benito R, Sainz R "Evidence of aspirin use in both upper and lower gastrointestinal perforation." Gastroenterology 112 (1997): 683-9

4. Boissel JP "Individualizing aspirin therapy for prevention of cardiovascular events." JAMA 280 (1998): 1949-50

5. Gursoy M, Haznedaroglu IC, Celik I, Sayinalp N, Ozcebe OI, Dundar SV "Agranulocytosis, plasmacytosis, and thrombocytosis followed by a leukemoid reaction due to acute acetaminophen toxicity." Ann Pharmacother 30 (1996): 762-5

6. Zimmerman HJ, Maddrey WC "Acetaminophen (paracetamol) hepatotoxicity with regular intake of alcohol: analysis of instances of therapeutic misadventure." Hepatology 22 (1995): 767-73

7. Dickinson JP, Prentice CRM "Aspirin: benefit and risk in thromboprophylaxis." Qjm Mon J Assoc Physician 91 (1998): 523-38

8. Lee WM "Medical progress: drug-induced hepatotoxicity." N Engl J Med 333 (1995): 1118-27

9. "Multum Information Services, Inc. Expert Review Panel"

10. Sawynok J "Pharmacological rationale for the clinical use of caffeine." Drugs 49 (1995): 37-50

11. "Product Information. Bayer aspirin (aspirin)." Bayer, West Haven, CT.

12. Clementz GL, Dailey JW "Psychotropic effects of caffeine." Am Fam Physician 37 (1988): 167-72

13. Perneger TV, Whelton PK, Klag MJ "Risk of kidney failure associated with the use of acetaminophen, aspirin, and nonsteroidal antiinflammatory drugs." N Engl J Med 331 (1994): 1675-79

14. Kawada A, Hiruma M, Noguchi H, Ishibashi A "Fixed drug eruption induced by acetaminophen in a 12-year-old girl." Int J Dermatol 35 (1996): 148-9

15. Shoenfeld Y, Shaklai M, Livni E, Pinkhas J "Thrombocytopenia from acetaminophen." N Engl J Med 303 (1980): 47

16. Filipe PL, Freitas JP, Decastro JC, Silva R "Drug eruption induced by acetaminophen in infectious mononucleosis." Int J Dermatol 34 (1995): 220-1

17. Brown G "Acetaminophen-induced hypotension." Heart Lung 25 (1996): 137-40

18. Boyle CA, Berkowitz GS, LiVolsi VA, Ort S, Merino MJ, White C, Kelsey JL "Caffeine consumption and fibrocystic breast disease: a case-control epidemiologic study." J Natl Cancer Inst 72 (1984): 1015-9

More about acetaminophen/aspirin/caffeine

  • Side Effects
  • During Pregnancy
  • Dosage Information
  • Drug Images
  • Drug Interactions
  • Support Group
  • Pricing & Coupons
  • 51 Reviews - Add your own review/rating

Consumer resources

  • Acetaminophen
  • Acetaminophen/aspirin/caffeine
  • Acetaminophen/aspirin/caffeine powder packet
  • Acetaminophen, aspirin, and caffeine
  • Other brands: Excedrin, Excedrin Migraine, Excedrin Extra Strength, Goody's Headache Powders, More (10) »

Related treatment guides

  • Migraine
  • Pain/Fever
  • Osteoarthritis

Disclaimer: Every effort has been made to ensure that the information provided is accurate, up-to-date and complete, but no guarantee is made to that effect. In addition, the drug information contained herein may be time sensitive and should not be utilized as a reference resource beyond the date hereof. This material does not endorse drugs, diagnose patients, or recommend therapy. This information is a reference resource designed as supplement to, and not a substitute for, the expertise, skill , knowledge, and judgement of healthcare practitioners in patient care. The absence of a warning for a given drug or combination thereof in no way should be construed to indicate safety, effectiveness, or appropriateness for any given patient. Drugs.com does not assume any responsibility for any aspect of healthcare administered with the aid of materials provided. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the substances you are taking, check with your doctor, nurse, or pharmacist.